# SDR USAASB03112

- Difficulty date: July 17, 2003
- Submitted: August 20, 2003
- Operation: Air carrier
- Aircraft: N428US
- Make and model: Boeing 737-4B7
- Aircraft serial: 24550
- System (JASC): 2740 · Stabilizer Control System
- Part: Chain
- Part number: 50556011
- Condition: Seized
- Location: Stab
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

EN ROUTE FROM CLT TO PNS, FLIGHT CREW HEARD A CLUNKING SOUND WHEN ATTEMPTING TO USE STABILIZER TRIM.  AFTER A FEW MORE ATTEMPTS TO USE THE NORMAL STABILIZER TRIM, IT FROZE UP AT FL280.  MANUAL TRIM WAS UTILIZED, AND IT WAS DECIDED THAT A LONGER RUNWAY WOULD BE NEEDED FOR A 15 DEGREE FLAPS LANDING.  CREW DECLARED AN EMERGENCY AND DIVERTED TO MCO AND LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE FOUND THE STABILIZER CONTROL CABLE DRUM CHAIN TENSION HIGH.  ADJUSTED TENSION PER MM 27-41-41-824.  CLEANED AND LUBRICATED CHAIN.  OPERATED SMOOTHLY AT THIS TIME.  (M)
